Alert archive / Illinois / Tornado Warnings in 2009
Tornado Warning 42, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Aug 19, 2009, 4:40 PM CDT for McLean County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2009, 4:40 PM CDT (21:40 UTC)
- Expired
- Aug 19, 2009, 5:14 PM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County McLean County, IL
The radar
The Lincoln radar (KILX), 82 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 12:49 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KILX 192140
TORILX
ILC113-192230-
/O.NEW.KILX.TO.W.0042.090819T2140Z-090819T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
440 PM CDT WED AUG 19 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
* UNTIL 530 PM CDT.
* AT 439 PM CDT...TRAINED WEATHER SPOTTERS FROM COUNTY EMERGENCY
SERVICES REPORTED A TORNADO 5 MILES
SOUTH OF COOKSVILLE...OR 13 MILES EAST OF BLOOMINGTON. DOPPLER
RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
COOKSVILLE...
ARROWSMITH...
PLEASANT HILL...
COLFAX...
SAYBROOK...
ANCHOR...
CROPSEY...
WESTON...
OTHER LOCATIONS IN THE WARNING INCLUDE...ELLSWORTH...PLEASANT HILL
AND MORAINE VIEW STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 4074 8858 4067 8858 4062 8857 4063 8847
4062 8845 4039 8847 4037 8874 4051 8883
4076 8863 4076 8861
TIME...MOT...LOC 2140Z 234DEG 28KT 4047 8872
$$
GOETSCH2 follow-up statements
000
WWUS53 KILX 192151
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
451 PM CDT WED AUG 19 2009
ILC113-192230-
/O.CON.KILX.TO.W.0042.000000T0000Z-090819T2230Z/
MCLEAN IL-
451 PM CDT WED AUG 19 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHEASTERN MCLEAN COUNTY...
AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR COLFAX...OR
13 MILES WEST OF GIBSON CITY...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...ANCHOR AND CROPSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 4074 8858 4067 8858 4062 8857 4063 8847
4062 8845 4045 8847 4054 8869 4076 8863
4076 8861
TIME...MOT...LOC 2151Z 234DEG 28KT 4054 8861
$$
GOETSCH000
WWUS53 KILX 192214
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CDT WED AUG 19 2009
ILC113-192224-
/O.CAN.KILX.TO.W.0042.000000T0000Z-090819T2230Z/
MCLEAN IL-
514 PM CDT WED AUG 19 2009
...THE TORNADO WARNING FOR NORTHEASTERN MCLEAN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM.
LAT...LON 4074 8858 4067 8858 4062 8857 4063 8847
4062 8845 4045 8847 4054 8869 4076 8863
4076 8861
TIME...MOT...LOC 2214Z 234DEG 28KT 4065 8842
$$
GOETSCHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Aug 19, 3:11 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 19, 3:11 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT WED AUG 19 2009 .DISCUSSION... ISSUED 304 PM CDT WED AUG 19 2009 PROBLEM AREAS ARE 3 SHORT WAVES TO MOVE THROUGH THE REGION THIS EVENING TO OVERNIGHT. SHORT TERM... 2 WAVES TO MOVE THROUGH REGION INTO THE EVENING WITH A 3RD ONE LATE TONIGHT TO TRIGGER HEAVY RAIN. DID NOT GO WITH FFA AS RAIN NOT TO BE OVER GUIDANCE. UPPER LOW TO TRIGGER MORE STORMS INTO THURSDAY. LONG TERM... BEHIND THE MAJOR UPPER LOW...HIGH PRESSURE TO KEEP THINGS QUIT SAT TO TUE. NEXT FRONT TO MOVE THROUGH WED AND EUR MODEL LOOKS THE BEST AT THIS TIME FOR ADDED PCPN ON WED. GOETSCH && .AVIATION... ISSUED 1245 PM CDT WED AUG 19 2009 WEATHER SPINNING UP AND WILL KEEP THIS BRIEF. SEVERAL ROUNDS OF THUNDERSTORMS AND SHOWERS ANTICIPATED THROUGH NEXT 24 HRS. BROAD TROF OVER THE REGION SHOULD KEEP LLVL CLOUDS IN PLACE AS WELL. RAINFALL AND SFC MOISTURE SHOULD REMAIN HIGH...ALLOWING FOR VSBY DROPS AND PATCHY FOG IN THE EARLY MORNING HOURS. CIGS SHOULD REMAIN MVFR...AND VIS IFR THROUGH MUCH OF THE PERIOD. CANNOT RULE OUT THE CHANCES FOR LIFR VIS FROM 10Z TO 14Z IN AREAS OF HEAVIEST RAINFALL. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 19, 2:53 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 253 PM CDT WED AUG 19 2009 ILZ027>031-036>038-040>044-047>051-053-201200- CASS-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL- WOODFORD- 253 PM CDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THROUGH TONIGHT....WITH A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING. THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EARLY THIS EVENING WITH DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING...VERY HEAVY RAINS OF 1 TO 1.5 INCHES IN LESS THAN A HALF HOUR AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS REMAIN POSSIBLE UNTIL A COLD FRONT PUSHES THROUGH THE REGION THURSDAY...ESPECIALLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH 7 PM TODAY. ILZ045-046-052-054>057-061>063-066>068-071>073-201200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- VERMILION- 253 PM CDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THROUGH TONIGHT ACROSS EASTERN ILLINOIS. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS NORTHWEST OF I-70 INTO MID EVENING. THE PRIMARY THREAT WITH THESE STORMS IS EXPECTED TO BE HEAVY RAIN AND LIGHTNING ESPECIALLY LATE THIS AFTERNOON AND EVENING. HOWEVER...SOME OF THE STORMS MAY BECOME SEVERE NORTHWEST OF I-70 WITH DAMAGING WIND GUSTS...FREQUENT LIGHTNING...VERY HEAVY RAINS OF 1 TO 1.5 INCHES IN LESS THAN A HALF HOUR AND POSSIBLE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS REMAIN POSSIBLE UNTIL A COLD FRONT PUSHES THROUGH THE REGION THURSDAY WITH A SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 AND 8 PM TODAY. HUETTL
In the hours before
Local storm report, Aug 19, 3:56 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG EUREKA 40.72N 89.28W
08/19/2009 WOODFORD IL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
AEJLocal storm report, Aug 19, 4:04 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
404 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG PEORIA 40.74N 89.61W
08/19/2009 PEORIA IL EMERGENCY MNGR
9 INCH TREE DOWN ON GRANDVIEW DRIVE...TIME ESTIMATED
&&
AEJLocal storm report, Aug 19, 4:07 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
407 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG EUREKA 40.72N 89.28W
08/19/2009 WOODFORD IL EMERGENCY MNGR
NUMEROUS TREES BROKEN 15-20 FEET IN THE AIR...SOME TREES
3 FEET IN DIAMETER...NEAR EUREKA COLLEGE...TIME ESTIMATED
&&
AEJLocal storm report, Aug 19, 4:10 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
410 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST DECATUR 39.85N 88.93W
08/19/2009 M61 MPH MACON IL ASOS
GUST MEASURED AT DECATUR AIRPORT ASOS
&&
AEJLocal storm report, Aug 19, 4:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND GST TAYLORVILLE 39.52N 89.26W
08/19/2009 M56 MPH CHRISTIAN IL AWOS
REPORTED AT TAYLORVILLE AIRPORT...TIME ESTIMATED
&&
AEJLocal storm report, Aug 19, 4:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
440 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM FLOOD NORMAL 40.52N 89.00W
08/19/2009 MCLEAN IL NWS EMPLOYEE
FOOT OF WATER OVER ROAD IN NORMAL ON VERNON AVE.
&&
AEJThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:21 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 54 min |
| Aug 19, 1:49 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Morgan, Sangamon, Schuyler and 1 more | 56 min |
| Aug 19, 2:03 PM CDT | Tornado Warning | ILX | Morgan, Scott | 42 min |
| Aug 19, 2:35 PM CDT | Tornado Warning | ILX | Morgan, Sangamon, Scott | 40 min |
| Aug 19, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Logan, Mason, Menard, Morgan and 3 more | 62 min |
| Aug 19, 2:50 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 40 min |
| Aug 19, 2:54 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 66 min |
| Aug 19, 2:58 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 38 min |
| Aug 19, 3:22 PM CDT | Tornado Warning | ILX | Logan, Sangamon | 38 min |
| Aug 19, 3:24 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Piatt, Tazewell, Woodford | 66 min |
| Aug 19, 3:26 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 35 min |
| Aug 19, 3:39 PM CDT | Tornado Warning | ILX | DeWitt, Logan | 36 min |
| Aug 19, 3:48 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark, Tazewell, Woodford | 57 min |
| Aug 19, 3:52 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 38 min |
| Aug 19, 3:57 PM CDT | Tornado Warning | ILX | Christian | 33 min |
| Aug 19, 4:10 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Moultrie, Piatt | 65 min |
| Aug 19, 4:25 PM CDT | Tornado Warning | ILX | DeWitt, McLean, Piatt | 39 min |
| Aug 19, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, DeWitt, Douglas, McLean, Macon and 3 more | 45 min |
| Aug 19, 4:56 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 64 min |
| Aug 19, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Jasper, Moultrie, Shelby | 46 min |
| Aug 19, 5:17 PM CDT | Tornado Warning | ILX | Vermilion | 28 min |
| Aug 19, 5:23 PM CDT | Tornado Warning | ILX | Vermilion | 32 min |
| Aug 19, 5:47 PM CDT | Tornado Warning | ILX | Effingham | 18 min |
| Aug 19, 5:48 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar | 57 min |
| Aug 19, 6:00 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Coles, Crawford, Cumberland, Effingham and 2 more | 75 min |
| Aug 19, 6:51 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 20 min |
Nearby
Tornado Warnings in Illinois, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.